The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1272 KB) | Metadata | Table of Contents | ZAA summary
Volume 9, Issue 3, 1990, pp. 221–233
DOI: 10.4171/ZAA/397

Published online: 1990-06-30

Factoring Compact Operators and Approximable Operators

Ioan Mircea Popovici and Dan Tudor Vuza[1]

(1) Romanian Academy, Bucharest, Romania

Our paper is concerned with two topics. The first one is represented by aversion of Figiel’s and Johnson’s theorem on the factorization of compact operators adapted to the framework of ordered Banach spaces. Namely, we prove that every compact operator from a Banach space to an ordered Banach space with closed generating cone (respectively, a Banaöh lattice) factors, with compact factors, through a reflexive lattice-ordered Banach space with closed generating cone, the second factor being positive (respectively, a reflexive lattice-ordered Banach space with continuous modulus, the second factcr being a Riesz homomorphism).

The second topic is provided by a discussion of the factorization of approximable operators between :Banach lattices. We prove that every such operator $U$ factors through a reflexive Banach lattice with an unconditional basis, the factors being compact and one of them being positive. We also give a necessary and sufficient condition on $U$ under which both factors in the mentioned factorization can be taken to be differences of positive compact operators.

No keywords available for this article.

Popovici Ioan Mircea, Vuza Dan Tudor: Factoring Compact Operators and Approximable Operators. Z. Anal. Anwend. 9 (1990), 221-233. doi: 10.4171/ZAA/397